Alert archive / Virginia / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood watch at Aug 15, 2021, 5:47 PM EDT for 8 counties in Virginia; Charles County, Maryland. It took effect at Aug 16, 2021, 5:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2021, 5:47 PM EDT (21:47 UTC)
- In effect from
- Aug 16, 2021, 5:00 AM EDT
- Expired
- Aug 16, 2021, 11:45 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Flood severity
- None
Counties Charles County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Fauquier County, VA, King George County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 38 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WGUS61 KLWX 152147 FFALWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Baltimore MD/Washington DC 547 PM EDT Sun Aug 15 2021 MDZ016-VAZ055-057-160600- /O.NEW.KLWX.FF.A.0008.210816T0900Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Charles-Stafford-King George- Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles 547 PM EDT Sun Aug 15 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 5 AM MONDAY THROUGH 3 PM EDT MONDAY AFTERNOON... The National Weather Service in Sterling Virginia has issued a * Flash Flood Watch for portions of southern Maryland and northern Virginia, including the following areas: in southern Maryland, Charles. In northern Virginia, King George and Stafford. * From 5 AM EDT Monday through Monday afternoon. * Showers and scattered thunderstorms are expected to develop around or just before daybreak Monday morning and persist into the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ VAZ052>054-502-160600- /O.NEW.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls Church/Alexandria-Southern Fauquier- Including the cities of McLean, Alexandria, Arlington, Herndon, Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale City, Franconia, Falls Church, Manassas, Turnbull, Reston, and Montclair 547 PM EDT Sun Aug 15 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Sterling Virginia has issued a * Flash Flood Watch for a portion of northern Virginia, including the following areas: Arlington/Falls Church/Alexandria, Fairfax, Prince William/Manassas/Manassas Park and Southern Fauquier. * From Monday morning through Monday afternoon. * Showers and scattered thunderstorms are expected to develop just after daybreak Monday morning and persist through the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ DHOF
3 follow-up statements
233 WGUS61 KLWX 160153 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 953 PM EDT Sun Aug 15 2021 MDZ016-VAZ055-057-161000- /O.CON.KLWX.FF.A.0008.210816T0900Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Charles-Stafford-King George- Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles 953 PM EDT Sun Aug 15 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT MONDAY THROUGH MONDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southern Maryland and northern Virginia, including the following areas: in southern Maryland, Charles. In northern Virginia, King George and Stafford. * From 5 AM EDT Monday through Monday afternoon. * Showers and scattered thunderstorms are expected to develop around or just before daybreak Monday morning and persist into the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ VAZ052>054-502-161000- /O.CON.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls Church/Alexandria-Southern Fauquier- Including the cities of McLean, Alexandria, Arlington, Herndon, Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale City, Franconia, Falls Church, Manassas, Turnbull, Reston, and Montclair 953 PM EDT Sun Aug 15 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY AFTERNOON... The Flash Flood Watch continues for * A portion of northern Virginia, including the following areas: Arlington/Falls Church/Alexandria, Fairfax, Prince William/Manassas/Manassas Park and Southern Fauquier. * From 8 AM EDT Monday through Monday afternoon. * Showers and scattered thunderstorms are expected to develop just after daybreak Monday morning and persist through the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ BJL
389 WGUS61 KLWX 160927 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 527 AM EDT Mon Aug 16 2021 MDZ016-VAZ055-057-161730- /O.CON.KLWX.FF.A.0008.000000T0000Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Charles-Stafford-King George- Including the cities of Waldorf, Falmouth, Dahlgren, and St. Charles 527 AM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of southern Maryland and northern Virginia, including the following areas: in southern Maryland, Charles. In northern Virginia, King George and Stafford. * Until 3 PM EDT this afternoon. * Showers and scattered thunderstorms are expected to develop around or just before daybreak Monday morning and persist into the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ VAZ052>054-502-161730- /O.CON.KLWX.FF.A.0008.210816T1200Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Prince William/Manassas/Manassas Park-Fairfax-Arlington/Falls Church/Alexandria-Southern Fauquier- Including the cities of McLean, Alexandria, Arlington, Herndon, Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dale City, Franconia, Falls Church, Manassas, Turnbull, Reston, and Montclair 527 AM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... The Flash Flood Watch continues for * A portion of northern Virginia, including the following areas: Arlington/Falls Church/Alexandria, Fairfax, Prince William/Manassas/Manassas Park and Southern Fauquier. * Until 3 PM EDT this afternoon. * Showers and scattered thunderstorms are expected to develop just after daybreak Monday morning and persist through the first half of the afternoon. The stronger thunderstorms may be capable of producing 2 to 4 inches of rain per hour. * This much rain in a short amount of time would result in rapid rises on streams and creeks and in urbanized and poor drainage areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ RCM
065 WGUS61 KLWX 161545 FFALWX Flood Watch National Weather Service Baltimore MD/Washington DC 1145 AM EDT Mon Aug 16 2021 MDZ016-VAZ052>055-057-502-161645- /O.CAN.KLWX.FF.A.0008.000000T0000Z-210816T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Charles-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-King George-Southern Fauquier- Including the cities of Dale City, McLean, Alexandria, Arlington, St. Charles, Herndon, Centreville, Woodbridge, Chantilly, Annandale, Lake Ridge, Dahlgren, Waldorf, Franconia, Falls Church, Manassas, Turnbull, Reston, Montclair, and Falmouth 1145 AM EDT Mon Aug 16 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for portions of southern Maryland and northern Virginia, including the following areas: in southern Maryland, Charles. In northern Virginia, Arlington/Falls Church/Alexandria, Fairfax, King George, Prince William/Manassas/Manassas Park, Southern Fauquier and Stafford. While showers and thunderstorms could produce briefly heavy rain this afternoon, the chance of rainfall amounts high enough to produce flash flooding has decreased. Therefore, the Watch is cancelled. $$ ADS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood watch went out at Aug 15, 3:13 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 15, 3:13 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 313 PM EDT Sun Aug 15 2021 .SYNOPSIS... A stalled front will remain south of the area through tonight. It will then slowly advance back to the north Monday into Tuesday. Bermuda high pressure will then funnel tropical air northward across the region through the remainder of the week. && .NEAR TERM /THROUGH TONIGHT/... Surface front is south of the area now, although a dew point gradient exists with upper 50s near the Pennsylvania border to lower 70s in southern Maryland. Southerly upglide continues above the boundary, resulting in plentiful clouds. A shortwave trough and inverted surface trough are resulting in some showers west of the Allegheny Front. Elsewhere remains dry at mid afternoon, although a few radar echoes are showing up in southern Virginia. Next punch of moisture advection appears to have slowed down slightly, although still expect to see increasing chances of showers and perhaps a few thunderstorms across central Virginia through this evening. Even though the front will remain stalled to the south tonight, moisture advection and lift will continue above the boundary, resulting in an expansion of showers and a few thunderstorms to the north and east. At least through the overnight hours, the greatest risk of locally heavy rain appears to be across far southern zone closer to the surface convergence and meager elevated instability. Trends will need to be monitored for a potential flash flood watch since ingredients will be in place for slow moving, heavy rainers, but uncertainty still exists at the moment due to overall recent poor model performance. Otherwise, remaining fairly cloudy with lows in the 60s to lower 70s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... The forecast for Monday looks unsettled with some potential for heavy rain/flooding, though the details are still muddy at this time. The surface boundary, somewhat diffuse, will be attempting to lift to the north. Continued isentropic ascent along with vorticity advection around an offshore ridge amidst a nearly saturated atmosphere will result in periods of showers, while weak elevated instability could support some thunderstorms or more intense cells. Lowest chances of rain will be across northeast Maryland, which may remain in a more stable environment. The main questions revolve around whether there will be focused enough lift and enough instability to support intense (rain-wise) convection, or if there will just be scattered to numerous showers with efficient rainfall. Precipitable water values will be very high with high freezing levels, so a supportive environment will be in place. A lot of guidance is favoring locations between the Blue Ridge and I-95 for heavy rain in the morning, followed by the Potomac Highlands in the afternoon. However, given recent model performance and the role of mesoscale features that may not yet be resolved, the final solution could turn out differently. Stay tuned to later forecast updates. The chance of rain may gradually lift north through the night as the best frontal forcing does likewise. Abundant cloud cover will again keep highs in the upper 70s to lower 80s. Overnight lows will be in the mid 60s to lower 70s. For Tuesday, a dry slot and subsidence working around the offshore ridge and to the northeast of Fred will overspread parts of the area (especially east). Meanwhile, the stronger warm frontal processes will have lifted north of the area. Overall, this leads to a decrease in forcing and precipitable water across a large part of the area. The highest rain chances will be west of I-81 where deeper moisture will reside along with potential shortwave energy aloft. However, there could be some scattered showers and storms at just about any time and anywhere. With a bit more instability and shear, there could be a stronger storm, while slow storm motions could continue to result in locally heavy rain. Rainfall associated more directly with the remnants of Fred could begin reaching the Appalachians Tuesday night, posing a threat of additional heavy rain. Daytime temperatures should warm a bit further into the 80s in most places amidst a very humid airmass. Overnight lows in the 60s and lower 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... An upper level ridge will be located across the southeast US while a trough resides over the central US on Wednesday. This will allow for moisture to be advected northward from the Gulf of Mexico towards the local region providing additional moisture to an already saturated airmass. PW values Wednesday do appear to be maximized along and west of the Blue Ridge (near 2"), where the remnants of what is now Tropical Storm Fred (see hurricanes.gov for the latest official forecast) will track. There is still considerable uncertainty on what will happen with the remnants of Fred, including the timing of when Fred moves north. Should Fred track over or near WV, there could be a conditional severe weather threat Wednesday along with an elevated flood/flash flood risk, mainly along and near the Allegheny Front. The shear present in the NAM/RGEM from the remnants of Fred over the Appalachian Wednesday is noteworthy. East of the Blue Ridge, showers and thunderstorms are still possible though not expected to be as great in coverage. With the Bermuda high pressure still offshore on Thursday and PW values remaining in the 1.75-2.00"+ range, any showers and thunderstorms could also lead to localized hydro issues, though the overall coverage is expected to be less than Wednesday. On Friday, the SE-US ridge breaks down as heights build over the lower Mississippi River Valley. Simultaneously, an upper level trough will approach the region from the Great Lakes providing the forcing for afternoon showers and thunderstorms. With this disturbance nearby on Saturday, showers and thunderstorms are also possible. Friday/Saturday should feature less coverage of precipitation than Wednesday/Thursday. Temperatures to start the long term will remain below average due to increased cloud cover rain. Temperatures will moderate Thursday into Friday with highs in the 80s and lows in the 70s/60s. It will be humid throughout the long term. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... All terminals except CHO are VFR this afternoon with northeast winds. CHO likely won't see much improvement to MVFR ceilings as low level moisture remains trapped near a stalled front. The chance of showers and perhaps a thunderstorm will increase at CHO during the late afternoon but especially evening. While not certain, very heavy rain could occur. Showers will continue to work northward, reaching the other terminals late tonight into Monday morning. Again thunderstorms and/or heavy rain are not out of the question, but confidence is too low to include in the TAF for now. The development of low clouds tonight and Tuesday morning are a little more certain, although they will likely be straddling the IFR/MVFR threshold at several of the terminals. Ceilings should gradually improve through the day, though some risk of showers and a few thunderstorms will remain. Ceilings may cycle down again Monday night/Tuesday morning and Tuesday night. The chance of rain will decrease overall Monday night into Tuesday, but no definitive dry periods at this time. A few thunderstorms could occur Tuesday afternoon as well. Showers and thunderstorms could result in periods of sub VFR conditions during the afternoon and evening hours Wednesday and Thursday as southerly winds dominate. && .MARINE... Sub-SCA conditions expected as a front remains stalled to the south tonight and then slowly lifts back north Monday and Tuesday. There could be some southerly channeling by Tuesday evening, but that appears to be marginal-SCA at best at this time. Occasional thunderstorms could also reach the waters Monday and Tuesday, with the greatest risk for a few stronger wind gusts on Tuesday. Winds could flirt with SCA criteria Wednesday as the remnants of Fred approach WV, though confidence is low. Better chance for gusty winds in any showers and thunderstorms over the waters mainly during the afternoon and evening hours Wednesday and Thursday. && .TIDES/COASTAL FLOODING... An onshore flow will persist through much of next week. Elevated water levels are expected during this time, and minor flooding is possible near times of high tide, although confidence remains low at this time since the flow will be light. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...ADS NEAR TERM...ADS SHORT TERM...ADS LONG TERM...CPB AVIATION...ADS/CPB MARINE...ADS/CPB TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Aug 15, 4:42 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 442 PM EDT Sun Aug 15 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-162045- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 442 PM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight Isolated instances of flooding are possible tonight. The most likely locations to see flooding are in central Virginia and southern Maryland. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional periods of heavy rain and flooding are possible from tropical moisture Monday through Thursday due in part to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary over the next several days. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-162045- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 442 PM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight Scattered instances of flooding are possible tonight. The most likely locations to see flooding are in central and western Virginia. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional periods of heavy rain and flooding are possible from tropical moisture Monday through Thursday in part due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary over the next several days. MDZ001-501-502-VAZ503-504-WVZ501>506-162045- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 442 PM EDT Sun Aug 15 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Scattered instances of flooding are possible tonight. The most likely locations to see flooding are in western Virginia. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional periods of heavy rain and flooding are possible from tropical moisture Monday through Thursday due in part to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary over the next several days. DHOF
In the hours before
Local storm report, Aug 15, 11:51 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1151 AM EDT SUN AUG 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 1 E NEWINGTON 38.73N 77.18W
08/15/2021 FAIRFAX VA LAW ENFORCEMENT
EXTENDED ROAD CLOSURE FOR NEWINGTON RD NEAR CINDER BED
RD. FLASH FLOODING OF LONG BRANCH DISPLACED LARGE
SECTIONS OF THE TOP LAYER OF ASPHALT.
&&
EVENT NUMBER LWX2105522
ADSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:40 PM EDT | Special Marine Warning | LWX | 72 min | |
| Aug 14, 9:38 PM EDT | Special Marine Warning | LWX | 19 min | |
| Aug 14, 10:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Aug 14, 11:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Aug 15, 12:13 AM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria | 3 hr |
| Aug 15, 12:42 AM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 2 hr |
| Aug 15, 3:09 AM EDT | Areal Flood Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 2 hr |
| Aug 15, 3:23 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria | 2 hr |
| Aug 14, 10:28 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's | 47 min |
| Aug 14, 10:44 PM EDT | Flash Flood Warning | LWX | Calvert, Charles, Prince George's | 3 hr |
| Aug 14, 11:54 PM EDT | Areal Flood Warning | LWX | Calvert, Charles, Saint Mary's | 4 hr |
| Aug 15, 1:25 AM EDT | Areal Flood Warning | LWX | Calvert, Charles, Prince George's | 2 hr |
Nearby
Flash Flood Watches in Virginia, 2021Flash Flood Watches in Maryland, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.